Arkansas, 2004

Hail in Arkansas, June 21, 2004

June 21, 2004 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 21, 9:29 AM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 21, 9:29 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1029 AM CDT MON JUN 21 2004

.DISCUSSION...
MCS CONTINUES TO SPREAD SHOWERS AND THUNDERSTORMS ACROSS NORTH AND
CENTRAL ARKANSAS. SATELLITE IMAGES SHOW CLOUD SHIELD ACROSS ALL BUT
THE VERY SOUTHERN COUNTIES. THUNDERSTORMS HAVE WEAKENED DURING THE
LAST HOUR...AND WILL CONTINUE TO SLOWLY WEAKEN. INCREASED POPS
NORTHWEST FOR THE REST OF THE MORNING HOURS...BUT WILL HAVE CHANCE
POPS FOR THE AFTERNOON. WITH NUMEROUS BOUNDARIES AROUND
THUNDERSTORMS MAY REFIRE DURING MID AFTERNOON. LOWERED HIGH
TEMPERATURES NORTH AND CENTRAL FOR THIS AFTERNOON DUE TO EXTENSIVE
CLOUD COVER. CLOUDY SKIES ARE EXPECTED NORTH AND CENTRAL FOR THE
REST OF TODAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

51
Hazardous weather outlook, Jun 21, 10:29 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1129 AM CDT MON JUN 21 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1129 AM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
ARKANSAS WILL CONTINUE TO WEAKEN AS THEY MOVE EAST THIS AFTERNOON.
THEREFORE SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY IN THE
NORTH. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN THE
CENTRAL AND SOUTH AREAS. HOWEVER...OUTFLOW BOUNDARIES WILL REMAIN IN
PLACE OVER ARKANSAS...AND WHEN COMBINED WITH AFTERNOON HEATING...NEW
THUNDERSTORMS WILL DEVELOP...MAINLY IN NORTHERN AND CENTRAL SECTIONS
OF THE STATE.

A COLD FRONT WILL MOVE SOUTH FROM MISSOURI TONIGHT...AND INTERACT
WITH ANOTHER THUNDERSTORM COMPLEX LOCATED OVER EASTERN OKLAHOMA. AS
THESE FEATURES MOVE OVER ARKANSAS...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP. MUCH OF THE STATE OF ARKANSAS IS UNDER A
SLIGHT RISK OF SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE. ALSO...WITH A NEARLY TROPICAL AIRMASS IN PLACE...MOISTURE
LEVELS WILL BE HIGH. AREAS OF HEAVY RAINFALL CAN BE EXPECTED...WITH
TWO INCHES POSSIBLE IN ISOLATED LOCATIONS. AVERAGE RAINFALL AMOUNTS
WILL BE IN THE ONE TO TWO INCH RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAINFALL FROM THE AFOREMENTIONED LARGE COMPLEX OF THUNDERSTORMS WILL
BE ONGOING TUESDAY MORNING. MUCH OF THE SOUTHEASTERN HALF OF THE
STATE WILL BE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS. AS THE COLD FRONT
PROGRESSES SOUTH THROUGH THE STATE...RAINFALL WILL TAPER OFF. DRIER
AIR WILL FOLLOW THE FRONT WEDNESDAY...ALLOWING FOR COOLER
TEMPERATURES.

TRANQUIL WEATHER WILL CONTINUE THURSDAY...BEFORE THE NEXT SYSTEM
MOVES EAST FROM OKLAHOMA FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

51

The radar

The Little Rock radar (KLZK), 42 km away, was scanning. The volume nearest the first event began at 19:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saline

When
June 21, 1:55 PM CST
Where
Saline County, 2 mi S of Bauxite
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.517, -92.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407523.